An analytical approximate method for solving unsteady state two-dimensional convection-diffusion equations


  • A. S. J. Al-Saif College of Education for Pure Science; Basrsh University
  • Zinah A. Hasan College of Education for pure sciences, Basrah University



convergence, accuracy, RK-4, NATM, HPM, RDTM, convection-diffusion, unsteady


 In this paper, an analytic approximate method for solving the unsteady two-dimensional convection-diffusion equations is introduced. Also, the convergence of the approximate methods is analyzed. Three test examples are presented, two have exact and one has not exacted solutions. The results obtained show that these methods are powerful mathematical tools for solving linear and nonlinear partial differential equations, moreover, new analytic Taylor method (NATM), reduced differential transform method (RDTM), and homotopy perturbation method (HPM), are more accurate and have less CPU time than the other methods.


Download data is not yet available.


Al-Kanani , M. J., Alternating direction implicit formulation of the differential quadrature method for solving convection-diffusion problems, M. Sc. Thesis, College of Education, Basrah University, Iraq, (2011).

Al-Saif ,A.S.J. and Al-Kanani M., Alternating direction implicit formulation of the differential quadrature method for solving the unsteady state two dimensional convection-diffusion equation Gen. Math. Notes,7(1):41-50,2011.

Jiwari, R., Mittal R. and Sharma, K., A numerical scheme based on weighted average differential quadrature method for the numerical solution of Burgers' equation, Appl. Math. and Comput., 219(12): 6680-6691,2013.

Meral, G., Differential quadrature solution of heat- and mass-transfer equations, Appl. Math. Model. 37:4350-4359,2013.

Tanaka, M. and Chen, W., Coupling dual reciprocity boundary element method and differential quadrature method for time dependent diffusion problems, Appl. Math. Modelling, 25(3):257-268,2001.

Bahadir, A.R., Fully implicit finite-difference scheme for two-dimensional Burgers equations, Appl. Math. Comput., 137(1):131-137,2003.

Abdou, M. A and Soliman A. A., Variational iteration method for solving Burger's and coupled Burger's equations, J. Comput. Appl. Math.,181:245-251,2005.

Djidjeli, K., Chinchapatnam, P. P., Nair, P. B., and Price, W. G., Global and compact meshless schemes for the unsteady convection-diffusion equation, In Proceedings of the International Symposium on Health Care and Biomedical Interaction, 8 page CDROM, (2004).

Sharma ,P. R. and Methi G., Homotopy perturbation method approach for solution of equation to unsteady flow of a polytropic gas, J. Appl. Sc. Research, 6(12):2057-2062,2010.

You, D., A high-order Pade' ADI method for solving unsteady convection-diffusion equations, J. Comp . Phys.,214:1-11,2006.

Ali, A., Mesh free collocation method for numerical solution of initial-boundary value problems using radial basis functions, Ph.D. Thesis, Ghulam Ishaq Khan Institute of Engineering Sciences and Technology, Pakistan, (2009).

He, J. H., Homotopy perturbation technique, comp. Math. Appl. Mech. Engin., 178:257-262,1999.

He, J.H., A coupling method of homotopy technique and perturbation technique for nonlinear problems. Int. J. Non-Linear Mech., 35(1):37-43,2000.

He, J.H., Comparison of bomotopy perturbation method and homotopy analysis metbod, Applied Matheinatics and Computation 156 : 527 - 539,2004.

Keskin, Y. and Oturanc, G., " Reduced differential transform method for partial differential equation," Int. J. Nonlinear Sci. and Num. Simul.10(6):741-749,2009.

Keskin, Y. and Oturanc, G., "Numerical solution of regularized long wave equation by reduced differential transform method." Appl. Math. Sci., 4(25):1221-1231,2010.

Srivastava, V. K., Awasthi, M. K., and Chaurasia, R. K. Reduced differential transform method to solve two and three dimensional second order hyperbolic telegraph equations. Journal of king Saud university-Engineering sciences, 29(2),166-171.‏(2017).

Abdou, M.A. and Soliman A.A., Numerical simulations of evolution equations in mathematical nonlinear physics, Int. J.Nonlinear Sci.12 (2)∶131-139,2011.

Abdou ,M.A., Approximate solutions of system of PDEEs arising in physics, Int. J. Nonlinear Sci. 12(3): 305-312,2011.

Al-Saif, A.S. J,and Sabah M. "Anew analytical approximate approach for non-Linear initial value equations" M. Sc. Thesis, College of Education, Basrah University, Iraq, (2018).

Hunter, J. K., An Introduction to Real Analysis, University of California at Davis, California, 2012.

Saravanan, A. and Magesh, N., A comparison between the reduced differential transform method and the Adomian decomposition method for the Newell-Whitehead-Segel equation. J. Egypt. Math. Soc. 21 (3):259-265,2013.

Al-Saif ,A.S. J. and Harfash A. J., "A Comparison between the reduced differential transform method and perturbation-iteration algorithm for solving two-dimensional unsteady incompressible Navier-Stokes equations,"J.Appl.Math.andPhysics6(12):2518-2543,2018.

Günerhan, H.,"Analytical and approximate solution of two-dimensional convection-diffusion problems,"An International Journal of Optimization and Control Theories of Applications,10(1):73-77,2020.

Mohmoud, S. and Gubara, M., "Reduced differential transform method for solving linear and nonlinear goursat problem," Appl. Mat.7( 10):1049-1056, 2016.

Moosavi Noori, S. R., and Taghizadeh, N. Study of Convergence of Reduced Differential Transform Method for Different Classes of Differential Equations. International Journal of Differential Equations, 2021.‏

Ziqan, A., Armiti, S. i, and Suwan I., "Solving three-dimensional Volterra integral equation by the reduced differential transform method," Int. J. Appl. Math. Research, 5(2) :103-106,2016. https://10.14419/ijamr.v5i2.5988.

Chakraverty, S., Mahato, N., Karunakar, P., and Rao, T. D.Advanced numerical and semi-analytical methods for differential equations. John Wiley & Sons.‏ (2019).

Dehghan , M. and Mohebbi A., High-order compact boundary value method for the solution of unsteady convection-diffusion problems, Math. Comput. Simul., 79:683-699,2008.

Fletcher, C., "Generating exact solutions of the two-dimensional Burgers' equation," Int. Numer. Meth. Fluids 3:213-216 (1983).

Ali, A., Islam ,S. and Haq, S., A computational meshfree technique for the numerical solution of the two-dimensional coupled Burgers'equations, Int. J. Comp. Meth. Eng. Sci. Mech., 10(5):406-422,2009.

Hosseini, M.M. and Nasab zadeh, H., On the convergence of Adomian decomposition method. Appl. Math. and Comp., 182: 536 543,2006.




How to Cite

Al-Saif, A. S. J. ., & Hasan, Z. A. (2022). An analytical approximate method for solving unsteady state two-dimensional convection-diffusion equations. JOURNAL OF ADVANCES IN MATHEMATICS, 21, 73–88.